OTC drug-induced lung injuries with both alveolar haemorrhag
The present case has been reported in BMJ.

A 41-year-old man with no underlying disease was admitted to the hospital with haemoptysis and dyspnoea. Two weeks prior to admission, he had caught a cold and took an over-the-counter drug (topikku GX), subsequently general fatigue and cough were worsening progressively.

Hence, he presented to another hospital, owing to acute onset of dyspnoea on effort and haemoptysis, where chest X-ray was taken and revealed bilateral abnormal shadow in the middle lung fields, after that he was referred to the present hospital.

On examination, his general appearance was moderately ill; blood pressure was 126/72 mm Hg, heart rate was 90 beats/min, oxygen saturation was 90% under ambient air, respiratory rate was 20 breath/min and body temperature was 38.2°. Chest auscultation revealed bilateral inspiratory mid to late crackles.

Chest CT revealed bilateral non-segmental diffuse gland-glass opacities and reticular shadows extending from upper to lower lung fields.

Bronchoscopy was performed on admission day and bronchoalveolar lavage of the affected area revealed haemorrhagic findings with an increasing red cell count, and lung biopsies revealed necrosis of alveolar lining cells with extravasation of fibrin.

He was diagnosed with drug-induced diffuse alveolar damage (DAD). The over-the-counter drug was discontinued and administration of corticosteroid made his symptoms relieved rapidly, leading to gradual tapering and then off. Drug lymphocyte stimulation test for the drug was strong positive.

Read in detail here: http://casereports.bmj.com/content/2018/bcr-2018-226626.full
M●●●●●●d A●●f M and 2 other likes this3 shares
Like
Comment
Share